Indian Journal of Nuclear Medicine

REVIEW ARTICLE
Year
: 2010  |  Volume : 25  |  Issue : 4  |  Page : 131--134

Hyperthyroidism and Jaundice


CS Bal, Madhavi Chawla 
 Department of Nuclear Medicine, All India Institute of Medical Sciences, New Delhi, India

Correspondence Address:
C S Bal
Department of Nuclear Medicine, All India Institute of Medical Sciences, New Delhi - 110 029
India

Development of hyperbilirubinemia, concurrent or subsequent to hyperthyroidism, can be due to thyrotoxicosis per se, or due to drug treatment of hyperthyroidism. Other rare conditions: autoimmune thyroid disease, or causes unrelated to hyperthyroidism like viral hepatitis, alcohol abuse, sepsis, cholangitis, or as a side effect of certain medications. In this article, we review these causes of co-existent hyperthyroidism and jaundice. We also highlight the changes to be expected while interpreting thyroid function tests vis-a-vis liver function tests in this subgroup of patients.


How to cite this article:
Bal C S, Chawla M. Hyperthyroidism and Jaundice.Indian J Nucl Med 2010;25:131-134


How to cite this URL:
Bal C S, Chawla M. Hyperthyroidism and Jaundice. Indian J Nucl Med [serial online] 2010 [cited 2019 Oct 22 ];25:131-134
Available from: http://www.ijnm.in/article.asp?issn=0972-3919;year=2010;volume=25;issue=4;spage=131;epage=134;aulast=Bal;type=0